Advertisement

Israel Journal of Mathematics

, Volume 171, Issue 1, pp 285–304 | Cite as

Completely monotone sequences and universally prestarlike functions

  • Stephan Ruscheweyh
  • Luis Salinas
  • Toshiyuki Sugawa
Article

Abstract

We introduce universally convex, starlike and prestarlike functions in the slit domain ℂ [1, ∞), and show that there exists a very close link to completely monotone sequences and Pick functions.

Keywords

Hypergeometric Function Convex Domain Circular Domain Hadamard Product Monotone Sequence 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    M. Abramowitz and I. A. Stegun, ed., Handbook of Mathematical Functions, Dover, New York, 1970.Google Scholar
  2. [2]
    J. A. Adell and P. Jodrá, On the complete monotonicity of a Ramanujan sequence connected with e n, Ramanujan Journal. An International Journal Devoted to the Areas of Mathematics Influenced by Ramanujan 16 (2008), 1–5.zbMATHMathSciNetGoogle Scholar
  3. [3]
    N. I. Akhiezer and I. M. Grazman, Theory of Linear Operators in Hilbert Space, vol. 2, Frederic Ungar Publ., New York, 1963. Translated from the Russian by M. Nestell.Google Scholar
  4. [4]
    B. C. Berndt, Ramanjan’s Notebooks, Part II, Springer-Verlag, New York, 1989.Google Scholar
  5. [5]
    W. B. Donoghue Jr., Monotone Matrix Functions and Analytic Continuation, Grundlehren der Mathematischen Wissenschaften, vol. 207, Springer-Verlag, New York-Heidelberg, 1974.zbMATHGoogle Scholar
  6. [6]
    F. Hausdorff, Summationsmethoden und Momentfolgen I., Mathematische Zeitschrift 9 (1921), 74–109.CrossRefMathSciNetGoogle Scholar
  7. [7]
    M. Heins, On a theorem of Study concerning conformal maps with convex images, Mathematical Essays dedicated to A. J. MacIntyre, Hari Shankar ed., Ohio University Press, Athens, Ohio, 1970, pp. 171–176.Google Scholar
  8. [8]
    A. Hurwitz, Über die Nullstellen der hypergeometrischen Funktion, Mathematische Annalen 64 (1907), 517–560.zbMATHCrossRefMathSciNetGoogle Scholar
  9. [9]
    R. Küstner, Mapping properties of hypergeometric functions and convolutions of starlike or convex functions of order α, Computational Methods and Function Theory 2 (2002), 597–610.zbMATHMathSciNetGoogle Scholar
  10. [10]
    J. Lewis, Convexity of a certain series, Journal of the London Mathematical Society. Second Series 27 (1983), 435–446.zbMATHMathSciNetGoogle Scholar
  11. [11]
    J. Lewis, Applications of a convolution theorem to Jacobi polynomials, SIAM Journal on Mathematical Analysis 10 (1979), 1110–1120.zbMATHCrossRefMathSciNetGoogle Scholar
  12. [12]
    G. Pólya and I. J. Schoenberg, Remarks on de la Vallée Poussin means and convex conformal maps of the circle, Pacific Journal of Mathematics 8 (1958), 295–334.zbMATHMathSciNetGoogle Scholar
  13. [13]
    C. Pommerenke, Images of convex domains under convex conformal mappings, The Michigan Mathematical Journal 9 (1962), 257.CrossRefMathSciNetGoogle Scholar
  14. [14]
    H.-J. Runckel, On the zeros of the hypergeometric function, Mathematische Annalen 191 (1971), 53–58.zbMATHCrossRefMathSciNetGoogle Scholar
  15. [15]
    S. Ruscheweyh, Convolutions in geometric function theory, Séminaire de Mathématiques Supérieures [Seminar on Higher Mathematics], vol. 83, Les Presses de l’Université de Montréal, Montreal, Que., 1982, 168.Google Scholar
  16. [16]
    S. Ruscheweyh and T. B. Sheil-Small, Hadamard products of schlicht functions and the Pólya-Schoenberg conjecture, Commentarii Mathematici Helvetici 48 (1973), 119–135.zbMATHCrossRefMathSciNetGoogle Scholar
  17. [17]
    P. Schafheitlin, Die Nullstellen der hypergeometrischen Funktion, S.-Ber. Berl. Math. Ges. 7 (1908), 19–28.Google Scholar
  18. [18]
    T. B. Sheil-Small, Complex Polynomials, Cambridge Studies in Advanced Mathematics, vol. 75, Cambridge University Press, Cambridge, 2002.zbMATHGoogle Scholar
  19. [19]
    T. B. Sheil-Small, The Hadamard product and linear transformations of classes of analytic functions, Journal d’Analyse Mathématique 34 (1978), 204–239.zbMATHCrossRefMathSciNetGoogle Scholar
  20. [20]
    J. A. Shohat and J. D. Tamarkin, The Problem of Moments, American Mathematical Society, New York, 1943.zbMATHGoogle Scholar
  21. [21]
    E. B. van Vleck, A determination of the number of real and imaginary roots of the hypergeometric series, Transactions of the American Mathematical Society 3 (1902), 110–131.zbMATHCrossRefMathSciNetGoogle Scholar
  22. [22]
    K. J. Wirths, Über totalmonotone Zahlenfolgen, Archiv der Mathematik 26 (1975), 508–517.zbMATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Hebrew University Magnes Press 2009

Authors and Affiliations

  • Stephan Ruscheweyh
    • 1
  • Luis Salinas
    • 2
  • Toshiyuki Sugawa
    • 3
    • 4
  1. 1.Mathematisches InstitutUniversität WürzburgWürzburgGermany
  2. 2.Departamento de InformáticaUniversidad Técnica F. Santa MaríaValparaísoChile
  3. 3.Department of Mathematics, Graduate School of ScienceHiroshima UniversityHigashi-HiroshimaJapan
  4. 4.Graduate School of Information SciencesTohoku UniversitySendaiJapan

Personalised recommendations